Hail, Fayette
- When
- May 10, 4:25 PM CST
- Where
- Fayette County, 6 mi S of Arlington
- Measured
- 1 in hail
- Property damage
- $800
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.667, -91.667
Law enforcement officials reported a tornado just northeast of Edgewood (Clayton County), which damaged trees and outbuildings on a couple of farms. Strong winds associated with the tornado drove a 2x4 through the side of a feed bin and twisted off tree tops.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Law enforcement officials reported a tornado just northeast of Edgewood (Clayton County), which damaged trees and outbuildings on a couple of farms. Strong winds associated with the tornado drove a 2x4 through the side of a feed bin and twisted off tree tops. No injuries were reported in the storm. Hail the size of dimes and quarters was also reported by the public and law enforcement officials.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 10, 1:25 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 225 PM CDT THU MAY 10 2001 MAIN FORECAST FOCUS ON CONVECTION THIS EVENING/TONIGHT...THEN CLOUD AND TEMPERATURE TRENDS. LATEST SURFACE ANALYSIS SHOWS MAIN LOW CENTER OVER LAKE SUPERIOR... WITH COLD FRONT TRAILING BACK ACROSS WI TO JUST SOUTH OF KLSE...AND ON INTO CENTRAL IA. SOME STORMS HAVE DEVELOPED ALONG THE BOUNDARY... WITH STRONGEST OVER SOUTHWEST WI. WILL MAKE FINAL ZONE CONFIGURATION CHANGES AS NECESSARY AS THUNDERSTORM TRENDS EVOLVE NEARER TO PRESS TIME. ETA DID NOT LOOK LIKE IT CAPTURED THE MORNING CONVECTION VERY WELL... WITH RUC40 DOING MUCH BETTER. AVN QPF AT 18Z LOOKED PRETTY GOOD... BUT LOOKS A BIT EXCESSIVE AS WE GO INTO TONIGHT. EITHER WAY... LOOKS LIKE CATEGORICAL SHOWERS/THUNDERSTORMS FOR AREA TONIGHT... ENDING FROM WEST TO EAST. HIGH PRESSURE NOW OVER SOUTHERN CANADA WILL NOSE INTO MN OVERNIGHT INTO FRIDAY MORNING...PROVIDING COOLER AND DRIER AIR ON NORTHERLY FLOW. CENTER OF HIGH DROPS INTO SOUTHERN MN FRIDAY NIGHT...AND CENTERED NEAR KLSE BY SATURDAY MORNING. COOL NIGHT ON TAP WITH LIGHT WINDS AND LITTLE IN THE WAY OF CLOUD COVER. HIGH MOVES EAST OF AREA ON SATURDAY...ALLOWING RETURN TO SOME SOUTHERLY FLOW. UPPER RIDGE BUILDING ACROSS CENTRAL NORTH AMERICA AS WE ENTER THE WEEKEND...AND MODELS INDICATE SOME MIDDLE AND HIGH LEVEL CLOUDS TOPPING THE RIDGE AND MOVING INTO THE AREA FOR SATURDAY. LOOKS LIKE A DRY WEEKEND AS THE NEXT THREAT FOR PRECIPITATION WILL COME ON MONDAY...AS RETURN FLOW COMBINES WITH APPROACHING WAVE AND SYSTEM. UPPER TROUGH DEEPENS OVER SOUTH-CENTRAL CANADA TUESDAY INTO WEDNESDAY...SO WILL MAINTAIN RAIN CHANCES IN EXTENDED. GUIDANCE NUMBERS CLOSE AND APPEAR REASONABLE...SO NO SIGNIFICANT DEVIATIONS. .LSE...NONE. WELVAERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
k
0138 PM 3 NE STODDARD WI 0.88 INCH HAIL
05/10/01 VERNON REPORTED BY LOCAL SPOTTER
WELVAERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
155 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0147 PM 1 W COON VALLEY WIND DAMAGE
05/10/01 VERNON TREES DOWN
REPORTED BY LOCAL SPOTTER
0147 PM 1 W COON VALLEY 0.88 INCH HAIL
05/10/01 VERNON REPORTED BY LOCAL SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
256 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0151 PM NEWBURG CORNERS WI .75 INCH HAIL
05/10/01 LA CROSSE REPORTED BY THE PUBLIC.
PERSONAL INTERVIEW.
SHEA/LUSSKYIAZ008>011-018-019-029-030-102200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CDT THU MAY 10 2001
THE SEVERE THUNDERSTORM WATCH NUMBER 220 HAS EXPIRED FOR THE
FOLLOWING COUNTIES...
IN IOWA...
CHICKASAW...FLOYD...WINNESHIEK...HOWARD...ALLAMAKEE AND MITCHELL
COUNTIES
INCLUDING THE CITIES OF...WAUKON...OSAGE...ELKADER...DECORAH AND
CHARLES CITY
HOWEVER...A NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY
FOR FAYETTE AND CLAYTON COUNTIES.
BOYNEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM CASHTON WI 1 INCH HAIL
05/10/01 MONROE REPORTED BY PUBLIC ON NORTH
SIDE OF CASHTON.
SHEA/BOYNEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0409 PM BROOKS WI 1 INCH HAIL
05/10/01 ADAMS REPORTED BY FIRE DEPT.
SHEAThe La Crosse radar (KARX), 134 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
3 hail, 1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyThe tornado archive for Iowa, 2001Warnings in Iowa, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243055, 5243056, 5243058, 5243057.